Alert archive / Georgia / River Flood Warnings in 2018

River Flood Warning 114, NWS Atlanta, GA

November 12, 2018Dawson County, Forsyth County, Georgia

NWS Atlanta, GA issued this river flood warning at Nov 12, 2018, 6:21 PM EST for Dawson County, Forsyth County, Georgia. It took effect at Nov 12, 2018, 9:24 PM EST. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Nov 12, 2018, 6:21 PM EST (23:21 UTC)
In effect from
Nov 12, 2018, 9:24 PM EST
Expired
Nov 13, 2018, 9:34 AM EST
In force
12 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Dawson County, GA, Forsyth County, GA

The radar

The Atlanta radar (KFFC), 118 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Etowah River at GA 9 near Dawsonville (DWSG1). The gauge peaked at 13.36 ft at Nov 12, 2018, 9:00 PM EST.

actionminormoderate5101511/1211/1311/14
Action stage
11 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02389150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

929 
WGUS42 KFFC 122321
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
621 PM EST Mon Nov 12 2018

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Etowah River near Dawsonville  affecting Dawson and Forsyth 
  Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC085-117-131320-
/O.NEW.KFFC.FL.W.0114.181113T0224Z-181113T1434Z/
/DWSG1.1.ER.181113T0224Z.181113T0600Z.181113T0834Z.NO/
621 PM EST Mon Nov 12 2018

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Etowah River near Dawsonville .
* From this evening until Tuesday morning.
* At 6 PM Monday the stage was 12.4 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 13 feet.
* Forecast to rise above flood stage by tonight and continue to rise 
  to near 13.3 feet by after midnight tomorrow.The river will fall 
  below flood stage by early tomorrow.
* At 13 feet...Flood Stage is reached and minor flooding begins in 
  south Dawson county. Minor flooding continues on Nicholson Road in 
  northwest Forsyth county. The water will be around one foot deep on
  the road.
  

&&

LAT...LON 3441 8408 3436 8404 3435 8411 3428 8425
      3434 8427 3440 8417             

$$
1 follow-up statement
057 
WGUS82 KFFC 130642
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
142 AM EST Tue Nov 13 2018

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Etowah River near Dawsonville  affecting Dawson and Forsyth 
  Counties

  Etowah River near Cartersville  affecting Bartow County

  Euharlee Creek near Rockmart affecting Polk County

  Big Cedar Creek near Cedartown affecting Polk County

  Big Creek below Hog Wallow Creek near Roswell affecting Fulton 
  County

  Nancy Creek West Wesley Rd. near Atlanta affecting Fulton County

 
GAC085-117-130712-
/O.CAN.KFFC.FL.W.0114.000000T0000Z-181113T1434Z/
/DWSG1.1.ER.181112T2353Z.181113T0115Z.181113T0354Z.NO/
142 AM EST Tue Nov 13 2018

The Flood Warning is cancelled for
  The Etowah River near Dawsonville .
* This takes effect immediately.
* At 1 AM Tuesday the stage was 12.6 feet...and falling.
* Flood stage is 13 feet.
* The river will continue to fall.
* At 13 feet...Flood Stage is reached and minor flooding begins in 
  south Dawson county. Minor flooding continues on Nicholson Road in 
  northwest Forsyth county. The water will be around one foot deep on
  the road.


&&

LAT...LON 3441 8408 3436 8404 3435 8411 3428 8425
      3434 8427 3440 8417             

$$

GAC015-130712-
/O.CAN.KFFC.FL.W.0126.000000T0000Z-181113T0642Z/
/CTVG1.1.ER.181113T0329Z.181113T0331Z.000000T0000Z.NO/
142 AM EST Tue Nov 13 2018

The Flood Warning is cancelled for
  The Etowah River near Cartersville .
* This takes effect immediately.
* At 1 AM Tuesday the stage was 16 feet...and falling.
* Flood stage is 18 feet.
* The river will continue to fall.
* At 18 feet...Flood Stage is reached. Minor flooding develops as 
  flood waters reach through backyards of homes right up to homes on 
  Riverside Court Southeast. Farmland and farm building floods 
  downstream of Old River Road.

&&

LAT...LON 3415 8481 3410 8481 3410 8493 3414 8493
      3417 8490 3417 8483             

$$

GAC233-130712-
/O.CAN.KFFC.FL.W.0109.000000T0000Z-181113T0642Z/
/RKMG1.1.ER.181112T2027Z.181113T0045Z.181113T0535Z.UU/
142 AM EST Tue Nov 13 2018

The Flood Warning is cancelled for
  The Euharlee Creek near Rockmart.
* This takes effect immediately.
* At 1 AM Tuesday the stage was 8.5 feet...and falling.
* Flood stage is 9 feet.
* The creek will continue to fall.
* At 8.0 feet...Bankfull conditions continue along the creek upstream
  and downstream from the stream gage on the Church Street bridge. 
  Low lying portions of the Wayside Park begin to flood.

&&

LAT...LON 3400 8509 3408 8505 3408 8498 3399 8502
      3394 8511 3398 8515             

$$

GAC121-130712-
/O.CAN.KFFC.FL.W.0125.000000T0000Z-181113T0642Z/
/RWSG1.1.ER.181113T0311Z.181113T0315Z.000000T0000Z.NO/
142 AM EST Tue Nov 13 2018

The Flood Warning is cancelled for
  The Big Creek below Hog Wallow Creek near Roswell.
* This takes effect immediately.
* At 1 AM Tuesday the stage was 9.2 feet...and falling.
* Flood stage is 10 feet.
* The creek will continue to fall.
* At 9 feet...Bankfull conditions are reached along the creek 
  upstream and downstream from the gage located off Oxbo Drive near 
  the merger of Hog Wallow Creek. Also high water begins to encroach 
  into the Big Creek Park...two miles downstream along Roswell Road 
  and Riverside Road.

&&

LAT...LON 3404 8433 3402 8430 3401 8434 3400 8436 3404 8436


$$

GAC233-130712-
/O.CAN.KFFC.FL.W.0123.000000T0000Z-181113T0642Z/
/CTWG1.1.ER.181113T0128Z.181113T0130Z.000000T0000Z.NO/
142 AM EST Tue Nov 13 2018

The Flood Warning is cancelled for
  The Big Cedar Creek near Cedartown.
* This takes effect immediately.
* At 1 AM Tuesday the stage was 12.7 feet...and falling.
* Flood stage is 15 feet.
* The creek will continue to fall.


&&

LAT...LON 3393 8524 3396 8529 3403 8531 3405 8525
      3399 8523 3396 8519             

$$

GAC121-130712-
/O.CAN.KFFC.FL.W.0117.000000T0000Z-181113T0642Z/
/NANG1.1.ER.181112T2313Z.181113T0230Z.181113T0328Z.NO/
142 AM EST Tue Nov 13 2018

The Flood Warning is cancelled for
  The Nancy Creek West Wesley Rd. near Atlanta.
* This takes effect immediately.
* At 1 AM Tuesday the stage was 9.3 feet...and falling.
* Flood stage is 12 feet.
* The creek will continue to fall.


&&

LAT...LON 3388 8444 3384 8440 3382 8441 3383 8446


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Nov 12, 6:05 PM EST, 16 minutes earlier.

Area forecast discussion, Nov 12, 6:05 PM EST, 16 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
605 PM EST Mon Nov 12 2018

.UPDATE FOR AVIATION...

PREV DISCUSSION... /Issued 259 PM EST Mon Nov 12 2018/

SHORT TERM /Tonight through Tuesday Night/...
Wet conditions will continue through the short term periods. As an
upper level wave deepens into a low over Texas by tomorrow
afternoon and slowly shifts into the lower Mississippi Valley
overnight Tuesday, several weak surface lows will lift out of the
Gulf of Mexico. Overrunning across the area ahead of the surface
waves, will bring periods of heavy rain through Tuesday afternoon.
Winds will be east through daybreak across much of the area before
shifting to the northwest through the late morning hours. The
proximity of the surface waves will keep rain chances categorical
across much of central GA with chances across much of north and
northwest GA Abundant clouds will keep temperatures from changing
too much across the area, with afternoon highs below normal and
overnight lows near normal.

Atwell

LONG TERM /Wednesday through Monday/...

No significant deviation from previous forecast trends through the
extended forecast period. Strongly diffluent upper pattern over the
region Wednesday ahead of the deep upper low digging into the Lower
Mississippi Valley. Should see more rounds of heavy rain through at
least early Thursday with this pattern. Medium-range models continue
to show little instability Wednesday through Thursday, and severe
thunderstorm chances look low. However, northwestern half of the
forecast area will be coming off of a very wet short-term forecast
period and precipitable water values will remain seasonally very
high across the southeastern half, so flooding potential will
remain an issue. Upper low quickly begins filling and lifting
northeast by Thursday bringing a quick end to the precipitation.
Models in good agreement on showing the upper flow undergoing a
rapid de- amplification as the low lifts out keeping the coldest
air well north of the state. Dry weather and cool to seasonal
temperatures for the end of the work week, through the weekend and
into the beginning of next week.

20

&&

HYDROLOGY...

Latest storm totals indicate potential for an additional 2 to 4
inch rainfall across the area with locally higher amounts through
Thursday. The heaviest rainfall is forecast mainly through
Wednesday morning across north Georgia with additional amounts
across central Georgia Wednesday into Thursday. Have issued a
Flood Watch for north and portions of central GA generally along
and north of a La Grange to Homer line. We may need to extend the
watch in time and area as confidence grows in forecast of wave
Wednesday into Thursday.

&&

.AVIATION...
00Z Update...
IFR and some MVFR ceilings through the overnight into Tuesday
along with IFR-MVFR vsbys in Showers/Rain/Drizzle/Fog.
Some improvement to MVFR ceilings and VFR vsbys on Tuesday but it
could be very slow to occur. Surface winds ENE around 10 kts or
less becoming W-N around 10 kts or less for Tuesday.

//ATL Confidence...00Z Update...
Low confidence for vsbys.
Medium confidence for all other elements.
Low to medium confidence for timing of improvement Tuesday.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          45  55  43  48 / 100 100  50  60
Atlanta         48  52  43  49 / 100 100  40  70
Blairsville     43  50  37  49 / 100  90  30  60
Cartersville    46  50  40  49 / 100 100  30  60
Columbus        56  60  46  53 / 100 100  50  80
Gainesville     44  53  42  48 / 100 100  40  60
Macon           55  61  47  52 /  90 100  50  70
Rome            46  49  39  48 / 100  90  30  60
Peachtree City  49  54  43  50 / 100 100  40  70
Vidalia         60  71  51  56 /  60  80  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Wednesday morning for the following zones:
Banks...Barrow...Bartow...Carroll...Catoosa...Chattooga...
Cherokee...Clayton...Cobb...Coweta...Dade...Dawson...DeKalb...
Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer...Gordon...
Gwinnett...Hall...Haralson...Heard...Henry...Jackson...Lumpkin...
Meriwether...Murray...Newton...North Fulton...Paulding...
Pickens...Pike...Polk...Rockdale...South Fulton...Spalding...
Towns...Troup...Union...Walker...Walton...White...Whitfield.

&&

AVIATION...BDL
Hazardous weather outlook, Nov 12, 3:36 PM EST, 2 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
336 PM EST Mon Nov 12 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-132045-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
336 PM EST Mon Nov 12 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

...A Flood Watch is in effect for portions of north and central GA
through Wednesday morning...

Rainfall, heavy at times, will continue through the overnight
hours. Up to 2 inches of additional rainfall is possible, with
locally higher amounts possible. With this heavy rainfall
localized flooding will also be possible. Refer to the Flood Watch
for more information.

Thunderstorms are also possible, mainly in central Georgia. The
primary hazards with any thunderstorm will be heavy rainfall and gusty
winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

An extended period of rain is expected through early Thursday.
The rain could be heavy at times with isolated thunderstorms for
portions of central Georgia. As the rain occurs, an increased
threat for river and stream flooding is expected by the middle of
the week. Localized flash flooding is possible as well, especially
across the higher terrain of north Georgia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 1:08 PM ESTRiver Flood WarningFFCForsyth, Fulton4 days
Nov 12, 1:32 PM ESTRiver Flood WarningFFCGwinnett24 hr
Nov 12, 1:37 PM ESTRiver Flood WarningFFCFulton, Gwinnett9 hr
Nov 12, 1:42 PM ESTRiver Flood WarningFFCCobb24 hr
Nov 12, 2:27 PM ESTFlood WatchFFCBanks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 38 more12 hr
Nov 12, 3:09 PM ESTRiver Flood WarningFFCForsyth24 hr
Nov 12, 3:37 PM ESTRiver Flood WarningFFCGwinnett9 hr
Nov 12, 3:50 PM ESTRiver Flood WarningFFCCherokee, Cobb24 hr
Nov 12, 4:00 PM ESTRiver Flood WarningFFCPolk24 hr
Nov 12, 4:05 PM ESTRiver Flood WarningFFCCobb24 hr
Nov 12, 4:39 PM ESTFlash Flood WarningFFCBartow, Carroll, Cherokee, Cobb, Floyd, Fulton and 4 more6 hr
Nov 12, 4:56 PM ESTRiver Flood WarningFFCCobb24 hr
Nov 12, 5:10 PM ESTFlash Flood WarningFFCDawson, Forsyth, Gilmer, Lumpkin6 hr
Nov 12, 5:18 PM ESTRiver Flood WarningFFCCobb, Fulton13 hr
Nov 12, 6:02 PM ESTRiver Flood WarningFFCCobb, Fulton9 hr
Nov 12, 6:31 PM ESTRiver Flood WarningFFCCherokee15 hr
Nov 12, 6:38 PM ESTRiver Flood WarningFFCCobb24 hr
Nov 12, 6:52 PM ESTRiver Flood WarningFFCFulton24 hr
Nov 12, 6:59 PM ESTRiver Flood WarningFFCGwinnett, Walton24 hr

Nearby

River Flood Warnings in Georgia, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.